Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 86, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 2, 2001, 8:14 PM MDT for Valencia County, New Mexico. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 2, 2001, 8:14 PM MDT (02:14 UTC)
- Expired
- Jul 2, 2001, 9:00 PM MDT
- In force
- 46 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Valencia County, NM
The radar
The Albuquerque radar (KABX), 43 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 8:30 PM MDT | Thunderstorm Wind | Los Lunas, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.2 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 3155 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 030214 SVRABQ NMC061-030300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 814 PM MDT MON JUL 2 2001 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VALENCIA COUNTY IN CENTRAL NEW MEXICO * UNTIL 900 PM MDT * AT 809 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM MEADOW LAKE TO 22 MILES WEST OF LOS CHAVEZ...OR FROM 12 MILES EAST OF LOS LUNAS TO 21 MILES SOUTHEAST OF LAGUNA PUEBLO...MOVING SOUTH AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE... OVER LOS CHAVEZ...TOME-ADELINO AT 825 PM MDT OVER LOS TRUJILLOS-GABALDON AT 835 PM MDT OVER BELEN...RIO COMMUNITIES AT 840 PM MDT OVER JARALES AT 845 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3487 10649 3487 10721 3461 10717 3459 10648 u
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:10 PM MDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jul 2, 3:10 PM MDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 310 PM MDT MON JUL 2 2001 12Z UPPER AIR ANALYSIS SHOWS THE 500MB HIGH CENTERED WEST OF THE FOUR-CORNERS ALONG THE ARIZONA/UTAH BORDER. 500MB TEMP OVER ABQ AT 12Z WAS -7C...WITH -9C SHOWING UP AT GJT/DEN/AMA. THE FLOW AT 500MB IS GENERALLY FROM THE NORTH/NORTHEAST...SO THERE IS DEFINITELY SOME COLD AIR ADVECTION GOING ON AT THIS LEVEL. BOTH THE NGM AND MESOETA 12Z RUNS SHOW PRECIP ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN THIS EVENING AND TONIGHT...WITH THE NGM GOING BONKERS ON THE QPF. STORMS CURRENTLY INTENSIFYING OVER THE NORTHERN AND WESTCENTRAL MOUNTAINS WILL BE MOVING SOUTH/SOUTHWEST WITH TIME. THE LATEST VAD WIND PROFILE FROM KABX SHOWS A SOUTHERLY LOW LEVEL FLOW...WHICH STORMS MOVING OFF OF THE NORTHERN MOUNTAINS WILL EAT-UP THIS EVENING. GIVEN 500MB COLD AIR ADVECTION...PLENTY OF SURFACE HEATING AND THESE SOUTHERLY LOW LEVEL WINDS...HAVE SOME CONFIDENCE THAT STORMS WILL BE ABLE TO HOLD TOGETHER THIS EVENING AND BRING SOME RAIN TO PLACES LIKE SANTA FE...ALBUQUERQUE AND TAOS. FOR THE NEXT TWO DAYS...THE UPPER HIGH WILL WOBBLE AROUND THE FOUR- CORNERS...ALLOWING AT OR SLIGHTLY ABOVE NORMAL TEMPS TO CONTINUE WITH SCATTERED DAYTIME/EVENING CONVECTION IN THE WEST AND ISOLATED STUFF IN THE EASTERN PLAINS. NO MONSOON...YET. HOWEVER...BOTH THE ECMWF/MRF SHOW THE UPPER HIGH MIGRATING EASTWARD ON THURSDAY AND INTO TX/OK BY FRIDAY...ALLOWING A SOUTHERLY FETCH TO DEVELOP FROM THE SURFACE UP. THIS WOULD BE A MONSOON PATTERN...ALLOWING MOISTURE TO STREAM POLEWARD FROM MEXICO...WHICH WOULD FAVOR SCATTERED TO NUMEROUS AFTERNOON/EARLY NIGHTTIME THUNDERSTORMS WITH PLENTY OF RAIN ACTUALLY GETTING INTO THE BUCKET. CA ABQ BB 066/093 066/095 067 50422 SAF BB 061/088 060/089 060 50423 TCC BB 066/093 067/095 067 50100 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:47 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Valencia | 28 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.